hi betty and lucy
if you mean the end of treatment 'blues' i have to say i was in quite a state. this is how i ended up at the docs for citalopram in the first place. i had a bad time of feeling like i had been 'deserted' by ll the people who were supposed to make me better and that i was certain to get it back because no one was checking on me. i did already expect to feel a bit lost, but i was completely bowled over by the lack of support after treatment ends. thank goodness for this site and the people on it.
all good now though.
Hi Lucy12, thank you for your input, certainly food for thought. I have got an appointment to discuss this and other bc stuff bla, bla with my GP middle of Feb a week or so after I start on the Tamoxifen. I do think you are right to flag up about hitting a downer when it's all 'finished' - I have heard from others that it can be a tough time and I know how fragile I can be at times. Mind, we have been pretty tough cookies to get this far I think 😃. Thank you again and take care x
If you think there may be a point at which you need to increase your dose, it might be worth switching meds now while you are on such a low dose.
I was on 20mg a day but after my treatment finished I hit a really low patch and was put up to 40mg. I was just on the verge of asking for it to be put down again (with a plan to coming off) when I found out I shouldn't be taking it and also came to the decision that my marriage is about to implode. My GP recomended I switch to Venlaflaxine so I had a safety net knowing what was coming up...
Been on Venlaflaxine for a week now, not noticed any adverse changes so hoping I get on with it OK.
Good luck xx
Hi ladies, hope it's OK to 'drop in' 😃. I've just had my last chemo poison, heading for rads in 3 weeks, but starting on Tamoxifen in 2 and very interesting to read your postings as I'm also on Citalopram and have been for many many years. But, I had started to reduce my dose with a view to stopping when the whole BC thing reared it's very ugly head. I'm therefore on a maintenance dose of 10mg and unbelievably I haven't (as yet) felt the need to step up my dose. Anyway, given the information here it seems I should be OK to carry on with the citalopram of 10mg for now along with the Tamoxifen, which is good to know.
I have to say that I am worried that my whole mind set will plummet once the regular hospital visits and appointments stop after rads...thinking I need to put a plan together to catch me! Wondering if anybody else taken these steps and what have you done?
Glad you had it checked Angie and that you're OK on the dose you are taking. I was on 40mg so seems good that I am changing.
The speaker just said that, like fluoxitine and some other anti depressants, it can reduce the effectiveness of the tamoxifen. Having put up with some of the horrible side effects of tamoxifen, wanted to make sure I'm getting the maximum benefit from it
i had to go docs today and i asked about the citalopram and tamoxifen, he said over 20mg a day might interfere with tamoxifen but under that, which is our 20mg dose is fine.
I have been taking citalopram for the last 18 months, having been switched onto it from Fluoxitine as this interferes with tamoxifen. My BCN and GP both told me that citalopram was a good anti-depresant to take with tamoxifen and I know there has been some talk on many sites suggesting citalopram to help with hot flushes.
Having recently attended one of Breast Cancer Care's Moving Forward courses, I was really surprised to be told by one of the expert speakers that we should NOT be taking citalopram with tamoxifen.
Please, if your are taking both, do not panic and stop taking either of them but do make an appointment with your GP to discuss it. On the advice of the speaker and my GP I am now taking a few weeks to come off of the citalopram and then will be switched over to Venlaflaxine which she recommended as a safe alternative.